Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Protease Inhibitors With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Body Hair

I take Truvada and Lexiva. I'm noticing excess body hair with an unusual length. Is this a common side effect of these drugs? I live in Florida and need to be able to remove my shirt without shame or being dirrected to a groomer. Is there any danger...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...persons taking androgenic products (testosterone) or minoxidil may seen an exagerated effect when taking some HIV meds such as protease inhibitors. If any reader is aware of a reference on this subject please post! KH Read more »

Methadone interactions with HIV meds

I had to stop taking Viracept and must switch to another. I have been taking Methadone for 7 years.... Read more »

cryptococcal meningitis Resistant to Protease Inhibitors

What would you advise a patient with CD4s of 8, a Viral Load over 100,000, off therapy for six... Read more »
Articles
U.S. Food and Drug Administration

New Label Information Affecting All Approved Protease Inhibitors for Treatment of HIV

... The approved protease inhibitors for the treatment of HIV-1 infection now all include the following drug-drug interaction information: Revatio (sildenafil) Read more »
Henry J. Kaiser Family Foundation

Protein Accumulation Might Cause Fat Deposits, Other Side Effects in HIV-Positive People Taking Protease Inhibitors, Study Says

...Similarities between genetic conditions that cause early aging and side effects experienced by some HIV-positive people when taking protease inhibitors might explain the fat accumulation associated with the drugs, according to a study published... Read more »
AIDS InfoNet

Protease Inhibitors in Development

... Protease Inhibitors Protease Inhibitors in Development PIs No Longer in Development NOTE: Several fact sheets describe drugs that are being Read more »
San Francisco General Hospital

Prophylaxis of OIs in the Age of Protease Inhibitors

...antiretroviral agent of sufficient potency to suppress viral reproduction and allow the immune system to rebound. Enter the protease inhibitors! As concerned clinicians are aware, these agents have produced the most profound viral load reductions... Read more »
Connect With Others

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
...good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started growing breasts and huge amount of fat in the stomache area...infact, my entire torso... Read more »

bad day with HIV

Posted by Anonymous, 3 Replies
...Diarrhea is gone! But I found out that the mail order pharmacy had neglected to send one of my meds, so I have been omitting the protease inhibitor for a month. GOod chance of treatment failure. Second time. I am very bummed. Muscles still... Read more »

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
...convincing our local doc (conservative infectious disease specialist, with limited knowledge of Hemophilia) that saving the new HIV meds/classes for future use will not matter if no adherence to present classes (PIs) is possible, and Sean loses... Read more »

Meds

Posted by Anonymous, 2 Replies
...AIDS Drugs May Cause Other Illnesses Research* Strokes and coronary disease are linked to powerful protease inhibitors, some doctors suspect. By JANE E. ALLEN, TIMES STAFF WRITER The powerful Read more »